MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S/C TRIAL HANDLE; HIP INSTRUMENTS : HANDLES

DEPUY ORTHOPAEDICS INC US S/C TRIAL HANDLE; HIP INSTRUMENTS : HANDLES
Catalog Number 205512000
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that over 100 hemiarthroplasties surgeries, the s/c trial handle has endure numerous impactions.The result of bearings are faulty and cannot provide a fully seated trial.The bearings are frozen and cannot move freely.No surgery was delayed due to the reported event.Patient status is unknown, or if procedure was successfully completed or part of a clinical study.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, in over 100 hemiarthroplasties surgeries, the s/c trial handle has endure numerous impactions.The result of bearings are faulty and cannot provide a fully seated trial.The bearings are frozen and cannot move freely.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the s/c trial handle had signs of repeated use.The overall condition appears to be consistent with the effects of repeated use and servicing over a period exceeding 14 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed using a laboratory sample mating device, and the device failed to fully assemble.This condition was attributed to the ball springs not fully retracting, therefore, the reported condition can be confirmed since the device cannot perform its intended function of holding another device.The overall complaint was confirmed as the observed condition of the s/c trial handle would have contributed to the complained issue.Based on the investigation findings it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code (pg0511) provided is not a valid finished goods lot #.H.11.Additional narrative: corrected: h3.

Brand Name
S/C TRIAL HANDLE
Common Device Name
HIP INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22816439
Report Number1818910-2025-14275
Device Sequence Number21021853
Product Code LXH
UDI-Device Identifier10603295084471
UDI-Public(01)10603295084471(10)PG0511
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number205512000
Device Lot NumberPG0511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown